Translator Disclaimer
March, 1982 Confidence Intervals for the Coverage of Low Coverage Samples
Warren W. Esty
Ann. Statist. 10(1): 190-196 (March, 1982). DOI: 10.1214/aos/1176345701

Abstract

The coverage of a random sample from a multinomial population is defined to be the sum of the probabilities of the observed classes. The problem is to estimate the coverage of a random sample given only the number of classes observed exactly once, twice, etc. This problem is related to the problem of estimating the number of classes in the population. Non-parametric confidence intervals are given when the coverage is low such that a Poisson approximation holds. These intervals are related to a coverage estimator of Good (1953).

Citation

Download Citation

Warren W. Esty. "Confidence Intervals for the Coverage of Low Coverage Samples." Ann. Statist. 10 (1) 190 - 196, March, 1982. https://doi.org/10.1214/aos/1176345701

Information

Published: March, 1982
First available in Project Euclid: 12 April 2007

zbMATH: 0521.62039
MathSciNet: MR642730
Digital Object Identifier: 10.1214/aos/1176345701

Subjects:
Primary: 62G15

Rights: Copyright © 1982 Institute of Mathematical Statistics

JOURNAL ARTICLE
7 PAGES


SHARE
Vol.10 • No. 1 • March, 1982
Back to Top